Alert archive / New Mexico / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 8, 1998, 7:09 PM MDT for Doña Ana County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1998, 7:09 PM MDT (01:09 UTC)
- Expired
- Jul 8, 1998, 7:40 PM MDT
- In force
- 31 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870 WUUS1 KELP 090110 RRA SVRELP NMC013-090140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 709 PM MDT WED JUL 8 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO * UNTIL 740 PM MDT * AT 706 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTH OF LAS CRUCES OR 6 MILES SOUTH OF LA UNION MOVING NORTH AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... LA UNION AT 720 PM MDT OUTFLOW FROM THIS THUNDERSTORM SHOULD REACH LAS CRUCES BY 8PM. EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER... FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 PM MDT WED JUL 8 1998
5H HIGH PRESSURE REMAINS IN PLACE OVER N TX. LAST MODEL RUN INDICATES
SOME BUILDING TO WEST THU. ABUNDANT LLVL MSTR REMAINS OVER FA.
ALTHOUGH LATEST WV STLT PIX INDIC SOME MINOR DRYG...WIDELY SCATTERED
CONVECTION IS OR WILL FIRE OVER FA THIS AFTN/EVNG AND SLIGHTLY LESS
THURSDAY. CONVECTION SW NM LTL SLWR TO FIRE TDY WITH COOLER SFC
TEMPS DUE TO MRNG CLD CVR. BEST CHNCES PCPN THIS EVENG ALONG PVA
WESTERN NM AND S-SE OF ELP AREA AS 4H COOL POOL MOVG N OVR TX BIG
BEND TNGT AND OVR SE NM FRI. FEW ERLY MRNG -SHRA AGAIN PSBL SRN FA
THU AM AS PAST COUPLE MRNGS. MAX TEMP GUID RMNS A LTL ON HIGH SIDE
SO WL ADJ DOWN A FEW DEG. EXTENDED...CONT CURRENT TREND AS UPPER RIDGE
REAINS OVER AREA.
P R E L I M N U M B E R S
SILVER CITY EB 59/ 85/ 60/ 86 4332
TRUTH OR CONSEQUENCES BB 67/ 92/ 66/ 93 3232
ALAMOGORDO BB 67/ 93/ 66/ 94 3221
CLOUDCROFT BB 48/ 69/ 49/ 72 4322
LORDSBURG BB 67/ 93/ 65/ 95 3221
DEMING BB 65/ 92/ 65/ 94 3221
LAS CRUCES BB 67/ 93/ 65/ 94 3221
EL PASO BB 71/ 95/ 70/ 96 3221In the hours before
Special weather statement, Jul 8, 6:01 PM MDT, 1 hour 8 minutes before
NMZ030-031-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 601 PM MDT WED JUL 8 1998 AT 555 PM DOPPLER WEATHER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHERN LUNA COUNTY AND SOUTHEASTERN HIDALGO COUNTY. THESE STORMS WERE MOVING NORTH AT 15 MPH AND ARE OVER COLUMBUS PORT OF ENTRY AT THIS TIME AND WILL AFFECT DEMING BY 7PM. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS... DEADLY LIGHTNING AND HEAVY DOWNPOURS OF RAIN. THE HEAVY RAIN MAY REDUCE VISIBILITIES WHEN DRIVING THEREFORE MOTORISTS ARE ADVISED TO USE CAUTION WHEN DRIVING TONIGHT.
Special weather statement, Jul 8, 6:01 PM MDT, 1 hour 8 minutes before
NMZ030-031-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 601 PM MDT WED JUL 8 1998 AT 555 PM DOPPLER WEATHER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHERN LUNA COUNTY AND SOUTHEASTERN HIDALGO COUNTY. THESE STORMS WERE MOVING NORTH AT 15 MPH AND ARE OVER COLUMBUS PORT OF ENTRY AT THIS TIME AND WILL AFFECT DEMING BY 7PM. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS... DEADLY LIGHTNING AND HEAVY DOWNPOURS OF RAIN. THE HEAVY RAIN MAY REDUCE VISIBILITIES WHEN DRIVING THEREFORE MOTORISTS ARE ADVISED TO USE CAUTION WHEN DRIVING TONIGHT.
Nearby
Severe Thunderstorm Warnings in New Mexico, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.